Have medical questions? Ask a doctor online!
Hello, My name is***** am a board certified physician, and would be happy to help you with your health concern. Please give me a few minutes to read, and respond to your question.
I'm sorry to hear that your blood counts have dropped slightly. I agree with your primary doctor that the amount of the decline that has occurred during the past year is not alarming. To answer your question, taking iron tablets is certainly not harmful, and can be helpful. Given that your iron tests previously were normal, it's not completely clear that the iron supplements will fix this problem. Chemotherapy often does irreparable damage to the bone marrow, which is responsible for making adequate amounts of blood cells. When the bone marrow is damaged, a person will have chronic anemia, which is what you suffer from. This is very difficult to fix, but supplements such as iron, folate, etc. can be helpful. Therefore, it is okay for you to start the iron.Please let me know if you have any additional thoughts, or questions.
You're welcome. I'm glad I could be of assistance. Take care.Dr. Greg